Hello, welcome to the forum. Most treatments for Hep C are a minimum of 24 weeks (at least the treatments currently available). Is your husband taking 3 treatment drugs? A shot (Interferon) and 2 different pills (maybe Ribavirin and Incivek or Victrelis)?
He's at a really important point in his treatment, especially if he's taking the triple therapy of 3 different drugs. These drugs can have some difficult side effects, and he needs to talk to his healthcare provider about how he's feeling so that the side effects can be managed. What are his symptoms? Depression, anxiety, dizziness, fatigue, insomnia, muscle and joint pains, headache...unfortunately all of these symptoms are common in people who are going through the treatment. While on treatment I started taking an antidepressant, and it helped a lot. I took other medicines to treat the various side effects as well. We do what we have to do to get through this.
He's gotten to a very important place, with having no detectable virus. This means the treatment must be working for him. It's really important for him to continue if he can find a way to do so, and he needs to talk to his doctor about this. Will he read the postings in this forum? Would he go to a support group if there were one available? Please let him know that we are here to support him also, as many of us have been through the treatment at least once.
Best of luck to you and your husband. I hope that he will be able to persevere, and beat this virus!
Thank you for your answer. He is experiencing each side effect that you mentioned. He hates taking medication in the first place so taking anything else may be out of the question for him. And yes, his treatment will last only 12 weeks and I applude everyone who went through the entire treatment process. I will share these posts with him and try to encourage to seek the support that is offered here. Thank you again and God Bless
Hello..There is no treatment for HCV that lasts only 12 weeks,unless possibly he is in a clinical trial
.If he is on the triple therapy as lapis mentions.,it is imperative that he complete the treatment .so that resistance mutations don"t emerge leaving him possibly unable to re- treat for some years.
If you could give us a little more info.in regards to his situation,we may be able to offer some advice that could help him continue...
Best to you..
For me the last 2 weeks on incivek were absolutely the toughest. I think I allowed myself to breakdown knowing the end of the incivek was insight. I have felt much much better since I completed the 12 weeks of incivek and will complete 36 weeks on riba and peg. I know I have had this disease for close to 30 years and I simply want to be rid of it. I tried twice before and couldn't clear the virus so I look at triple therapy as my best chance. I will follow protocol and do nothing that might lessen my chance to be virus-free.
I finally asked my doc for a prescription for a sleep aid. I find that getting a better night's sleep helps my mentally and physically.
As an aside I had my 16 year old at the pediatrician today and was talking to one of the nurses who has been there since my son was born. I mentioned that I was treating for hep c. She shared with me that her husband died from hep c complications last year. He had fluid in his belly that was drained .... a simple procedure. He developed sepsis and was dead within 2 weeks.
I want every chance I can get to live a long and healthy life. Implore your husband to hang in there. If not for himself, then for you and his family.
I understand about not wanting to take medication, but this may be a time to try something different. Some of the side effects feel horrible...but usually they only last during the period of the treatment, and will subside when treatment is finished. It may be that, by taking the medication to treat the side effects, he may feel well enough to keep moving forward, one day at a time, taking his pills and shots on schedule until he's finished with his treatment. No one wants to do this treatment more than one time. It is difficult for most everyone in some way, though some fortunate people have less side effects than others. So, for that period in treatment, it's worthwhile to do something out of the norm...to take the additional meds, if needed, that will help you to successfully complete treatment.
Of course, this must be done under the watchful eye of your healthcare provider: doctor, nurse, PA or NP?, any of whom can prescribe the helper drugs he might need to minimize symptoms. If there are no contraindications (ie, fluid restriction), he should be drinking a lot of water daily (wt in # / 2 = required ounces of water to drink daily), and eating wholesome foods with his medicines as much as possible.
Please let him know that he is not alone in this. There are lots of people here who can relate to his current experience. When I was on treatment, I stumbled into this website and it changed my whole treatment experience. Suddenly there were crazy itchy people who were awake all night just like I was, people who were nonjudgmental and shared their own experiences and advice, who supported me and others through our hardest times on treatment (tx). Yes, it's virtual but it rocks!!! It means so much to know that others share your experience and may be able to help you. So come on board, Mr.laws, let us offer support to you.
Thank you, I was incorrect about the length of his treatment. It is 24 weeks and it is the triple treatment. And yes he may be willing to do what it takes to ease the pains of the side effects. I thank you for you insight. I am going to add this website to his favorites so he can't miss it. Hopefully he will register for himself. But until then, I will continue to reach out for your support. God Bless